Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 252, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 23, 2007, 3:46 PM EDT for Butler County, Pennsylvania. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 3:46 PM EDT (19:46 UTC)
- Expired
- Aug 23, 2007, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 44 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 3:50 PM EDT | TSTM WND DMG | Sarver, PA | TREES DOWN IN SARVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 231946 SVRPBZ PAC019-232015- /O.NEW.KPBZ.SV.W.0252.070823T1946Z-070823T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA... * UNTIL 415 PM EDT * AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SAXONBURG...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LERNERVILLE AND SARVER. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. LAT...LON 4079 7972 4067 7970 4068 7990 4079 7985 TIME...MOT...LOC 1946Z 273DEG 13KT 4073 7980 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:45 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 23, 2:45 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 245 PM EDT THU AUG 23 2007 .SYNOPSIS... HIGH PRESSURE ALOFT WILL MAINTAIN WARM TEMPERATURES ACROSS THE REGION FOR THE REST OF THE WEEK AND CROSSING DISTURBANCES WILL SUPPORT THE CHANCE OF MAINLY AFTERNOON THUNDERSTORMS. A COLD FRONT WILL CROSS THE AREA SATURDAY NIGHT AND SUNDAY...WITH A GREATER CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL USHER IN COOLER AND DRIER CONDITIONS FOR EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST PA... EAST CENTRAL OHIO...AND THE PANHANDLE OF WV UNTIL 9 PM. STORMS FORMING ALONG SHORTWAVE/LOW LEVEL BOUNDARY WILL BECOME STRONG TO SEVERE THRU THIS EVENING. ACTIVITY WILL DIMINISH BY THE OVERNIGHT HRS WITH THE DEPARTURE OF THE WAVE. VERY HOT AND HUMID WITH HIGH FRIDAY IN THE MID 90S SOUTH TO NEAR 90 NORTH. HEAT INDEX WILL REACH INTO UPPER 90S FOR A TIME FRIDAY AFTERNOON BUT NOT REACHING ADVISORY CRITERIA. STILL AN ISOLATED STORM POSSIBLE FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... SCATTERED THUNDERSTORMS...MAINLY NORTH OF PITTSBURGH...WILL DIMINISH FRIDAY EVENING WITH THE DECREASE OF HEATING. BOTH NAM/GFS CONTINUE TO SLOW DOWN THE PROGRESS OF THE COLD FRONT...WITH A SATURDAY NIGHT PASSAGE ACROSS SOUTHWEST PA/EAST CENTRAL OHIO...AND EARLY SUNDAY FOR NORTHERN WV/WESTERN MD. IN ADVANCE OF THE FRONT SATURDAY...ANOTHER ROUND OF AFTERNOON THUNDERSTORMS ARE EXPECTED IN THE UNSTABLE HOT AND HUMID AIRMASS AHEAD OF THE FRONT. WILL CONTINUE THE GREATER CHANCES OF SHWRS/TSTMS SATURDAY NIGHT WITH THE COLD FRONT. PRECIP COVERAGE WILL GRADUALLY DECREASE SUNDAY AS THE COLD FRONT EXITS THE REGION. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... RIDGING WILL BUILD IN BEHIND THE FRONT...BRINGING DRY CONDITIONS THROUGH WEDNESDAY. TEMPERATURES WILL COOL SIGNIFICANTLY FROM THE HOT READINGS THE PREVIOUS FEW DAYS...BUT WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL. THE NEXT SYSTEM WILL APPROACH THE AREA BY THURSDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SOME VFR HAZE ACROSS REGION WITH DEPARTING SCATTERED STORMS NEAR KDUJ AT 18Z. OTHERWISE STILL EXPECT A FEW STRAY STORMS TO DEVELOP THIS AFTERNOON BUT AGAIN NOT ENOUGH COVERAGE TO INCLUDE IN TAFS. MVFR FOG AND HAZE AGAIN TONIGHT WITH A PERIOD OF IFR FOG TOWARD DAYBREAK. ISOLATED THUNDER AT BEST FRIDAY AS HEIGHTS RISE ALOFT. BETTER SHOWER AND THUNDERSTORM CHANCES SATURDAY WILL PERSIST THROUGH SATURDAY WITH IFR CONDITIONS POSSIBLE IN STORMS AS COLD FRONT APPROACHES. FRONT WILL PUSH ACROSS THE REGION BY EARLY SUNDAY WITH GENERAL VFR CONDITIONS UNDER HIGH PRESSURE INTO TUESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 23, 12:36 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1236 PM EDT THU AUG 23 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-241000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 1236 PM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...ALONG AND SOUTH OF A WARM FRONT STRETCHING ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 23, 2:43 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
243 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 4 S PUNXSUTAWNEY 40.89N 78.98W
08/23/2007 INDIANA PA EMERGENCY MNGR
POWER LINES REPORTED DOWN ALONG ROUTE 954 IN INDIANA
COUNTY NEAR THE JEFFERSON COUNTY BORDER.
&&Local storm report, Aug 23, 2:59 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 4 W EXPORT 40.42N 79.70W
08/23/2007 WESTMORELAND PA EMERGENCY MNGR
TREES REPORTED DOWN IN MURRYSVILLE NEAR THE INTERSECTION
OF MURWIN AND GREENSBURG ROADS.
&&Local storm report, Aug 23, 3:03 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL BUTLER 40.86N 79.90W
08/23/2007 M0.88 INCH BUTLER PA PUBLIC
&&Local storm report, Aug 23, 3:14 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL BEAVER FALLS 40.76N 80.32W
08/23/2007 M0.88 INCH BEAVER PA PUBLIC
&&Local storm report, Aug 23, 3:24 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL CHERRY TREE 40.73N 78.81W
08/23/2007 M0.88 INCH INDIANA PA NWS EMPLOYEE
&&Special weather statement, Aug 23, 3:39 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 339 PM EDT THU AUG 23 2007 PAZ030-232000- WESTMORELAND PA- 339 PM EDT THU AUG 23 2007 ...THUNDERSTORMS MOVING THROUGH WESTMORELAND COUNTY... AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER SALTSBURG...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... SALTSBURG...FAIRBANKS...LOYALHANNA..AND WAKENA. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:29 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 61 min |
| Aug 23, 2:04 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 56 min |
| Aug 23, 2:16 PM EDT | Tornado Warning | PBZ | Indiana | 44 min |
| Aug 23, 2:23 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 37 min |
| Aug 23, 2:34 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 56 min |
| Aug 23, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 62 min |
| Aug 23, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 61 min |
| Aug 23, 3:08 PM EDT | Areal Flood Advisory | PBZ | Indiana | 3 hr |
| Aug 23, 3:13 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Butler | 3 hr |
| Aug 23, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 55 min |
| Aug 23, 4:06 PM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
| Aug 23, 4:07 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 38 min |
| Aug 23, 4:10 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 35 min |
| Aug 23, 4:16 PM EDT | Flash Flood Warning | PBZ | Armstrong | 3 hr |
| Aug 23, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 57 min |
| Aug 23, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 32 min |
| Aug 23, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 34 min |
| Aug 23, 5:19 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.